MAUDE Adverse Event Report: SMITH & NEPHEW, INC. A'SCOPE, A'CLAVE, HD, 4MM X 70°; ARTHROSCOPE

SMITH & NEPHEW, INC. A'SCOPE, A'CLAVE, HD, 4MM X 70°; ARTHROSCOPE
Model Number 72202088
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the scope stopped working during a procedure and it is unknown if there was a loss of image or visualization during the surgical procedure.Procedure was completed with a back-up device.No patient injury reported.
 
Additional Manufacturer Narrative
An evaluation was performed by the supplier and could confirm the customer complaint that the scope stopped working mid procedure.A visual inspection was performed and showed the scope to have broken negative lens with distal tip and fiber damage.This is caused by contact with another source.No manufacturing related defects were observed.

Brand Name
A'SCOPE, A'CLAVE, HD, 4MM X 70°
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
150 minuteman road
andover MA 01810
MDR Report Key7390790
Report Number3003604053-2018-00054
Device Sequence Number16546264
Product Code HRX
UDI-Device Identifier03596010616876
UDI-Public(01)03596010616876
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K962075
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72202088
Device Catalogue Number72202088
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/23/2018
Initial Date Received by Manufacturer 03/06/2018
Supplement Date Received by Manufacturer04/03/2018
Initial Report FDA Received Date04/02/2018
Supplement Report FDA Received Date04/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1